Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 10, 2018, 5:40 PM MDT for Garden County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 5:40 PM MDT (23:40 UTC)
- Expired
- May 10, 2018, 6:30 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:02 PM MDT | HAIL 1.75 | 12 Ne Oshkosh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| May 10, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WUUS53 KLBF 102340
SVRLBF
NEC069-110030-
/O.NEW.KLBF.SV.W.0030.180510T2340Z-180511T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
540 PM MDT THU MAY 10 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Garden County in the Panhandle of Nebraska...
* Until 630 PM MDT
* At 540 PM MDT, severe thunderstorms were located along a line
extending from 13 miles east of Angora to 11 miles west of Crescent
Lake National Wildlife Refuge to near Lisco, moving northeast at 35
mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Rackett, Dogtown
Flats, Deer Lake, Britton Lake, Wild Horse Flats, Richardson Lake,
Miles Lake, Mumper, Bourquim Hill, Herman Lake, Jerry Lake, Adams
Flats, Sugar Loaf Hill and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4201 10227 4165 10198 4142 10198
4143 10264 4174 10264 4175 10267 4177 10268
TIME...MOT...LOC 2340Z 212DEG 32KT 4182 10285 4167 10262 4147 10257
HAIL...1.75IN
WIND...70MPH
$$
Taylor1 follow-up statement
833
WWUS53 KLBF 102355
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
555 PM MDT THU MAY 10 2018
NEC069-110030-
/O.CON.KLBF.SV.W.0030.000000T0000Z-180511T0030Z/
Garden NE-
555 PM MDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR GARDEN COUNTY...
At 555 PM MDT, severe thunderstorms were located along a line
extending from 10 miles south of Antioch to near Crescent Lake
National Wildlife Refuge to 10 miles north of Oshkosh, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Rackett, Dogtown
Flats, Deer Lake, Britton Lake, Wild Horse Flats, Richardson Lake,
Miles Lake, Mumper, Bourquim Hill, Herman Lake, Jerry Lake, Adams
Flats, Sugar Loaf Hill and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4201 10267 4201 10227 4165 10198 4142 10198
4143 10264 4174 10264 4175 10267 4177 10268
TIME...MOT...LOC 2355Z 228DEG 39KT 4192 10262 4176 10240 4157 10234
HAIL...1.00IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:49 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 10, 2:49 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 349 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) Issued at 334 PM CDT Thu May 10 2018 Models continue to agree that thunderstorms will congeal into an MCS across the Sandhills into southwest NE early this evening, and then track eastward across north central and central Nebraska mid to late evening. Surface low pressure will be located across northeast CO. early this evening, with a warm front extending east from the low across west central and southwest Nebraska. This is the area where low level moisture will be maximized with SFC dew points near 60F. This is also the area of best instability and strongest shear. Large hail and wind damage seem most likely in these areas as the storms move through. In addition there is a small chance that an isolated tornado may form, especially right near the warm front where LCL levels may be lower due to the local higher moisture content. .LONG TERM...(Friday night through Thursday) Issued at 334 PM CDT Thu May 10 2018 Unsettled weather will continue Friday into Saturday. A large upper level low pressure system will remain established across the western CONUS. We'll be on the eastern fringes, with a chance for showers through Saturday. NAM does continue to indicate some instability in the mid levels Friday night, and will include thunder during this time. Otherwise the surface front will be well to the south in KS, with an overcast stratus cloud deck and cool temperatures locked in our area both Friday and Saturday. By Sunday, expected some improvement as the upper level low weakens across the Rockies. Breaks in the clouds should allow highs to reach the mid and upper 60s. The upper trough will reload and deepen next week across the western U.S. This will continue southwest flow aloft across the central plains. A stationary front will meander north and south during this time, separating warm, humid Gulf air to the south and cooler drier Canadian air to the north. This, with the upper trough locate d to the west, should yield a good set up for at least scattered thunderstorms at times. Highs mostly will be in the mid to upper 70s, with perhaps some lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1246 PM CDT Thu May 10 2018 Main forecast challenge involves timing of TSRA and coverage, as well as stratus to follow. Short range models/CAMS indicate a variety of possible outcomes with the TSRA but confidence is good on at least SCT coverage of storms by this evening. Main complex should track across the Sandhills but will affect both TAF sites this evening. Stratus should develop quickly behind the MCS cold pool and will remain in place for most of the day Friday. Therefore a trend toward LIFR is in the forecast. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Stoppkotte
Hazardous weather outlook, May 10, 2:52 PM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 352 PM CDT Thu May 10 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-112100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 352 PM CDT Thu May 10 2018 /252 PM MDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of large hail and wind damage are expected late this afternoon and early evening across western Nebraska. The risk of severe weather will spread east into north central and central Nebraska this evening. Storm activity will develop across the Panhandle late this afternoon. The thunderstorms are expected to become numerous as they move east through western Nebraska early this evening and later across north central Nebraska in central Nebraska. Large hail is the main threat late this afternoon and early this evening across the Panhandle and western Nebraska. Then more of a wind damage threat is expected as storms move east across north central and central Nebraska. An isolated tornado could form late this afternoon or early this evening, and this would be most likely to occur about 35 miles north or south of a line from Oshkosh to North Platte. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible at times Friday through Wednesday. The risk of organized severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Local storm report, May 10, 3:47 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 E GORDON 42.81N 102.09W
05/10/2018 E1.75 INCH CHERRY NE PUBLIC
&&
JGOMEZLocal storm report, May 10, 4:14 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 22 SE GORDON 42.58N 101.90W
05/10/2018 E1.00 INCH CHERRY NE PUBLIC
&&
JGOMEZSpecial weather statement, May 10, 4:15 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
415 PM MDT THU MAY 10 2018
NEZ022-056-102300-
Deuel NE-Garden NE-
415 PM MDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND NORTHERN
DEUEL COUNTIES UNTIL 500 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Lodgepole, or 14 miles northwest of Chappell, moving
northeast at 40 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Oshkosh around 445 PM MDT.
Lewellen around 455 PM MDT.
Other locations impacted by this storm include Ash Hollow State
Historical Park, Bluewater Battlefield State Historical Park, Mount
Vernon, Windlass Hill, Intersection of Highway 27 and 9 Mile Road and
Sugar Loaf Hill.
This includes Highway 92 between mile markers 115 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4146 10264 4169 10199 4142 10201 4140 10208
4119 10209 4113 10261 4139 10261 4140 10264
TIME...MOT...LOC 2215Z 241DEG 34KT 4126 10263
TaylorLocal storm report, May 10, 5:29 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 E GORDON 42.81N 102.16W
05/10/2018 M1.00 INCH SHERIDAN NE TRAINED SPOTTER
&&
ETLocal storm report, May 10, 5:33 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 18 ESE LAKESIDE 41.96N 102.14W
05/10/2018 E1.75 INCH GARDEN NE PUBLIC
GOLF BALL SIZE HAIL AND 40 TO 50 MPH WINDS.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| May 10, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 38 min |
| May 10, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| May 10, 4:15 PM MDT | Special Weather Statement | LBF | Garden | 45 min |
| May 10, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| May 10, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 50 min |
| May 10, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| May 10, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 35 min |
| May 10, 4:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| May 10, 4:57 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 48 min |
| May 10, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| May 10, 5:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| May 10, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 38 min |
| May 10, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 10, 5:50 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
| May 10, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.